Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 14, NWS Tulsa, OK

February 17, 2009Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Feb 17, 2009, 9:37 PM CST for Benton County, Arkansas. It was in force for 68 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 17, 2009, 9:37 PM CST (03:37 UTC)
Expired
Feb 17, 2009, 10:45 PM CST
In force
68 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Benton County, AR

The radar

The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 10:15 PM CSTHAIL 0.88Fairmount, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 472 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
472 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 180337
SVRTSA
ARC007-180445-
/O.NEW.KTSA.SV.W.0014.090218T0337Z-090218T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
937 PM CST TUE FEB 17 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1045 PM CST

* AT 937 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM HIWASSE TO 19 MILES WEST OF GENTRY...MOVING EAST AT
  60 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...HIWASSE...
  GENTRY...DECATUR...SPRINGTOWN...HIGHFILL...BELLA VISTA...PEA
  RIDGE...CAVE SPRINGS...BENTONVILLE...LOWELL...ROGERS...GATEWAY...
  WAR EAGLE AND GARFIELD.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3620 9457 3649 9461 3650 9438 3650 9386
      3626 9387
TIME...MOT...LOC 0338Z 257DEG 53KT 3646 9436 3630 9481

$$
4 follow-up statements
000 
WWUS54 KTSA 180357
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
957 PM CST TUE FEB 17 2009

ARC007-180445-
/O.CON.KTSA.SV.W.0014.000000T0000Z-090218T0445Z/
BENTON AR-
957 PM CST TUE FEB 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR BENTON COUNTY...

AT 954 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BELLA VISTA TO CHEROKEE CITY TO 10 MILES SOUTHWEST OF
CHEROKEE CITY...MOVING EAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHEROKEE CITY...
BELLA VISTA...PEA RIDGE...MILLER...DECATUR...GENTRY...SPRINGTOWN...
CENTERTON...HILL TOP...GATEWAY...FAIRMOUNT...GARFIELD...VAUGHN...
BENTONVILLE...HIGHFILL...AVOCA...ROCKY COMFORT...HEALING SPRINGS...
WALNUT HILL...CAVE SPRINGS...ROGERS...LOWELL...MONTE NE...BEAVER
LAKE...LOOKOUT...WAR EAGLE...BLAND AND LARUE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3626 9387 3620 9457 3638 9460 3641 9459
      3650 9436 3650 9386
TIME...MOT...LOC 0357Z 267DEG 39KT 3645 9422 3637 9452
          3623 9470

$$
000 
WWUS54 KTSA 180411
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CST TUE FEB 17 2009

ARC007-180445-
/O.CON.KTSA.SV.W.0014.000000T0000Z-090218T0445Z/
BENTON AR-
1012 PM CST TUE FEB 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR BENTON COUNTY...

AT 1007 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEA RIDGE TO CENTERTON TO GENTRY...MOVING EAST AT 45
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HILL TOP...
VAUGHN...BENTONVILLE...GARFIELD...HIGHFILL...GATEWAY...AVOCA...ROCKY
COMFORT...HEALING SPRINGS...CAVE SPRINGS...WALNUT HILL...ROGERS...
LOWELL...MONTE NE...LARUE...BEAVER LAKE...BLAND...LOOKOUT AND WAR
EAGLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3631 9453 3649 9424 3650 9386 3626 9387
      3620 9457
TIME...MOT...LOC 0412Z 267DEG 39KT 3645 9402 3637 9426
          3621 9448

$$
000 
WWUS54 KTSA 180417
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1017 PM CST TUE FEB 17 2009

ARC007-180445-
/O.CON.KTSA.SV.W.0014.000000T0000Z-090218T0445Z/
BENTON AR-
1017 PM CST TUE FEB 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR BENTON COUNTY...

AT 1014 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VAUGHN TO FAIRMOUNT...MOVING EAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROCKY COMFORT...
HEALING SPRINGS...ROGERS...CAVE SPRINGS...PEA RIDGE...AVOCA...MONTE
NE...HILL TOP...WALNUT HILL...LOWELL...GARFIELD...LARUE...GATEWAY...
BLAND...BEAVER LAKE...WAR EAGLE AND LOOKOUT.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3632 9436 3649 9409 3650 9386 3626 9387
      3621 9448
TIME...MOT...LOC 0417Z 267DEG 39KT 3631 9421 3621 9441

$$
000 
WWUS54 KTSA 180428
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CST TUE FEB 17 2009

ARC007-180445-
/O.CON.KTSA.SV.W.0014.000000T0000Z-090218T0445Z/
BENTON AR-
1029 PM CST TUE FEB 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR EASTERN BENTON COUNTY...

AT 1027 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LARUE TO LOWELL...MOVING EAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLAND...BEAVER
LAKE...LOOKOUT AND WAR EAGLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3624 9421 3636 9412 3641 9387 3626 9387
TIME...MOT...LOC 0429Z 267DEG 39KT 3634 9393 3624 9412

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 5:50 PM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Feb 17, 5:50 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
550 PM CST TUE FEB 17 2009

.AVIATION...
SATELLITE IMAGE INDICATES LOW CLOUDS ARE LOCATED JUST SOUTH OF
TUL/RVS LATE THIS AFTERNOON.  GIVEN LATEST TRENDS...LOW CLOUD DECK
COULD SPREAD NORTH INTO THESE AREAS IN THE NEXT HOUR OR TWO BEFORE
SHIFTING EAST BY LATE EVENING.

LOW CLOUDS WILL LIKELY CONTINUE ACROSS NORTHWEST ARKANSAS TAF SITES
THIS EVENING INTO THE OVERNIGHT HOURS WITH MVFR CONDITIONS. AS WINDS
BECOMING MORE SOUTHWESTERLY LATE TONIGHT...LOW CLOUDS EXPECTED TO
FINALLY SHIFT EAST OF THE FYV/XNA/FSM AREAS.

KEPT WIND GUSTS OUT OF THE TAF FORECAST INTO WEDNESDAY...HOWEVER IT
WILL BE CLOSE AS WINDS REMAIN IN THE 10 TO 15 MPH RANGE WITH GOOD
MIXING THROUGHOUT THE DAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, Feb 17, 9:30 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
930 PM CST TUE FEB 17 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
930 PM CST TUE FEB 17 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...PARTS OF NORTHEAST OKLAHOMA.
ONSET...ONGOING.

DISCUSSION...
ISOLATED SEVERE THUNDERSTORMS HAVE DEVELOP ACROSS PORTIONS OF
EAST CENTRAL OKLAHOMA THIS EVENING. ISOLATED STRONG TO SEVERE
THUNDERSTORMS WILL BE LIKELY INTO THE OVERNIGHT HOURS ACROSS
PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THESE STORMS
WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THE THUNDERSTORM
ACTIVITY IS EXPECTED TO SHIFT EAST OF THE REGION LATE TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
FAIRLY QUIET WEATHER IS EXPECTED TO PREVAIL THROUGH THE REMAINDER OF
THE WEEK...WITH SLIGHTLY BELOW NORMAL TEMPERATURES OVER THE WEEKEND.
HOWEVER...THERE WILL BE A SMALL CHANCE OF LIGHT RAIN OR LIGHT SNOW
IN NORTHWEST ARKANSAS LATE FRIDAY NIGHT WITH THE ARRIVAL OF A COOL
FRONT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Feb 17, 9:18 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CST TUE FEB 17 2009

OKZ062-063-068-180345-
CHEROKEE OK-DELAWARE OK-MAYES OK-
918 PM CST TUE FEB 17 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN DELAWARE AND SOUTHERN MAYES

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN CHEROKEE

AT 918 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF CHOUTEAU...MOVING EAST AT 65 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAKS...LEACH...TWIN OAKS...MURPHY...
CHOUTEAU...LOCUST GROVE AND ROSE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3632 9486 3616 9481 3610 9544 3621 9544
TIME...MOT...LOC 0318Z 261DEG 56KT 3617 9539

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 10:10 PM CSTSpecial Weather StatementTSAWashington35 min
Feb 17, 10:23 PM CSTSpecial Weather StatementTSAMadison, Washington67 min
Feb 17, 10:37 PM CSTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington53 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.